Prescription Medication

Hair loss can occur as a result of taking certain medication, it is important that you continue your medication and do not stop taking them just because you are experiencing hair loss.

Below is a list of medications which may cause hair loss;

  • Many acne medications can cause hair loss. This includes those that contain retinoids or vitamin A.

  • Cholesterol-type drugs or statins can cause hair loss

  • Anti-clotting medications (blood thinners)

  • Antibiotics and antifungal medications, especially when taken over a long period of time

  • Some types of birth control pills can cause hair loss in women

  • Immune system drugs often cause hair loss

  • Drugs used to treat breast cancer

  • Hormone replacement therapy

  • Mood stabilizers for various mental conditions

  • Steroids

  • Non-steroidal anti-inflammatory drugs, also known as NSAIDs, including over-the-counter treatments for pain can cause hair loss or shedding if used extensively.

  • Medications for thyroid problems

  • Medications for high blood pressure, including beta blockers, diuretics and ACE inhibitors

It may be possible to ask your Doctor for an alternative type of medication if you are loosing your hair being on any of the above medications, as sometimes switching brand may decrease the amount of hair lost as a side affect.

LHRT therapy or hair volumisers or hair replacement systems are great solutions to disguise this type of hair loss while you are undergoing treatment. 

Hair growth normally resumes to it's normal cycle once you have ceased medication.

T: 0330 0434247

Follow us

Follow us on social media to get the latest news and offers.

  • facebook
  • White Instagram Icon
  • Twitter Clean

Part of The YT Group